www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/3833

Title: VARIABLE BANDWIDTH AND LOCAL LINEAR-REGRESSION SMOOTHERS
Authors: FAN, JQ
GIJBELS, I
Issue Date: 1992
Publisher: INST MATHEMATICAL STATISTICS
Citation: ANNALS OF STATISTICS, 20(4). p. 2008-2036
Abstract: In this paper we introduce an appealing nonparametric method for estimating the mean regression function. The proposed method combines the ideas of local linear smoothers and variable bandwidth. Hence, it also inherits the advantages of both approaches. We give expressions for the conditional MSE and MISE of the estimator. Minimization of the MISE leads to an explicit formula for an optimal choice of the variable bandwidth. Moreover, the merits of considering a variable bandwidth are discussed. In addition, we show that the estimator does not have boundary effects, and hence does not require modifications at the boundary. The performance of a corresponding plug-in estimator is investigated. Simulations illustrate the proposed estimation method.
Notes: LIMBURGS UNIV CENTRUM,DEPT MATH,B-3590 DIEPENBEEK,BELGIUM.FAN, JQ, UNIV N CAROLINA,DEPT STAT,CHAPEL HILL,NC 27599.
URI: http://hdl.handle.net/1942/3833
Link to publication: http://links.jstor.org/sici?sici=0090-5364(199212)20%3A4%3C2008%3AVBALLR%3E2.0.CO%3B2-P#abstract
ISI #: A1992KH71800016
ISSN: 0090-5364
Type: Journal Contribution
Appears in Collections: Research publications

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.